MENTOR TEXAS MENTOR MEMORYGEL RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME
Back to Search Results |
| Model Number |
RSZ2001S |
| Medical Device Problem Codes |
Device Reprocessing Problem (1091); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Post Operative Wound Infection (2446)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that two female patients underwent unspecified breast surgeries with a mentor memorygel resterilizable gel sizer and mentor memorygel xtra resterilizable gel sizer and experienced infections postoperatively.Per the physician, the sizers were found to have a residue on them post-sterilization.It is not known conclusively if the infections are related to the sterilization issues, but these events are being reported out of an abundance of caution. this report is for the first of the two devices.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: wound infection.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 01, 2023, mentor received additional information regarding the impacted device.It was reported that after receiving the devices from sterilization, no oily residue was detected.On august 10, 2023, a re-evaluation summary of the device was completed.Device re-evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the mgel sizer mod plus pro 200cc returned device.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.The event described could not be confirmed as the breast sizer was returned without a detectable slimy film.However, a video was sent by the customer, and the breast sizers were observed leaving a residue on the gloves, for this reason, a sterilization was performed on the device received and it don't detect any oily residue on the breast sizer after the sterilization.Although no product defect in the device received was observed, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 29, 2023, the evaluation for the device was completed.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the mgel sizer mod plus pro 200cc returned device.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.The event described could not be confirmed as the breast sizer was returned without a detectable slimy film.However, in the video sent by the customer the breast sizers were observed leaving a residue on the gloves.Although no product defect in the device received was observed, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).